Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Flagstaff, AZ

March 29, 20144 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Mar 29, 2014, 3:03 AM MST for 4 counties in Arizona. It took effect at Mar 30, 2014, 10:00 AM MST. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2014, 3:03 AM MST (10:03 UTC)
In effect from
Mar 30, 2014, 10:00 AM MST
Expired
Mar 30, 2014, 6:58 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 10:54 AM MSTNON-TSTM WND GST 60Grand Canyon Airport, AZ
Mar 30, 12:46 PM MSTNON-TSTM WND GST 63Flagstaff, AZ
Mar 30, 1:26 PM MSTNON-TSTM WND GST 59Window Rock, AZ
Mar 30, 2:22 PM MSTNON-TSTM WND GST 59Petrified Forest, AZ
Mar 30, 3:25 PM MSTDUST STORMChinle, AZ500 VSBY FROM ROCK POINT TO CHINLE
Mar 30, 6:00 PM MSTNON-TSTM WND DMGCanyon De Chelly, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2766 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WWUS85 KFGZ 291003
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 AM MST SAT MAR 29 2014

AZZ105-109>114-139-140-291815-
/O.UPG.KFGZ.FW.A.0001.140330T1700Z-140331T0200Z/
/O.NEW.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
303 AM MST SAT MAR 29 2014

...RED FLAG WARNING IN EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON SUNDAY FROM 10 AM TO 7 PM MST. THE FIRE WEATHER WATCH
HAS BEEN REPLACED BY THE RED FLAG WARNING.

* AFFECTED AREA...EAST CENTRAL AND NORTHEAST ARIZONA...FROM THE
  LITTLE COLORADO RIVER VALLEY NORTHWARD.

* TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST SUNDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 55
  MPH.

* MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
6 follow-up statements
485 
WWUS85 KFGZ 291728
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1028 AM MST SAT MAR 29 2014

AZZ105-109>114-139-140-300600-
/O.CON.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1028 AM MST SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 10 AM TO
7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...EAST CENTRAL AND NORTHEAST ARIZONA...FROM THE
  LITTLE COLORADO RIVER VALLEY NORTHWARD.

* TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST SUNDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 
  55 MPH. 

* MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
699 
WWUS85 KFGZ 300424
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
924 PM MST SAT MAR 29 2014

AZZ105-109>114-139-140-301230-
/O.CON.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
924 PM MST SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT ON SUNDAY FROM 10 AM TO
7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER
NORTHEASTERN ARIZONA...

* AFFECTED AREA...NORTHEASTERN ARIZONA...FROM THE LITTLE COLORADO
  RIVER VALLEY NORTHWARD.

* TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 
  55 MPH. 

* MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

RB
668 
WWUS85 KFGZ 301030
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST SUN MAR 30 2014

AZZ105-109>114-139-140-301830-
/O.CON.KFGZ.FW.W.0002.140330T1700Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
330 AM MST SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
OVER NORTHEASTERN ARIZONA...

* AFFECTED AREA...NORTHEASTERN ARIZONA...FROM THE LITTLE COLORADO
  RIVER VALLEY NORTHWARD.

* TIMING...SUNDAY FROM 10 AM MST TO 7 PM MST.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* MINIMUM RELATIVE HUMIDITY...10 TO 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
103 
WWUS85 KFGZ 301742
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1042 AM MST SUN MAR 30 2014

AZZ105-109>114-139-140-310145-
/O.CON.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1042 AM MST SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHEASTERN ARIZONA...FROM THE LITTLE COLORADO
  RIVER VALLEY NORTHWARD.

* TIMING...UNTIL 7 PM MST (8 PM MDT) TODAY.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR. 

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
108 
WWUS85 KFGZ 302053
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
153 PM MST SUN MAR 30 2014

AZZ107-108-115-138-310600-
/O.NEW.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/
/O.EXA.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
153 PM MST SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

* AFFECTED AREA...PORTIONS OF COCONINO COUNTY AND THE YAVAPAI
  COUNTY MOUNTAINS.

* TIMING...RED FLAG WARNING UNTIL 7 PM MST TODAY. FIRE WEATHER
  WATCH FOR MONDAY AFTERNOON AND EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH
  THROUGH EARLY THIS EVENING. SOUTHWEST WINDS INCREASING AGAIN
  MONDAY AFTERNOON AND EVENING TO 15 TO 25 MPH WITH GUSTS NEAR 35
  MPH.

* MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ137-310200-
/O.EXA.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
153 PM MST SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 7 PM MST THIS EVENING.

* AFFECTED AREA...YAVAPAI COUNTY VALLEYS AND BASINS.

* TIMING...UNTIL 7 PM MST TODAY.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO
  40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111>114-140-310600-
/O.NEW.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/
/O.CON.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
153 PM MST SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...PORTIONS OF EAST CENTRAL ARIZONA.

* TIMING...RED FLAG WARNING UNTIL 7 PM MST (8 PM MDT) TODAY.
  FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  THIS AFTERNOON AND EARLY EVENING. BECOMING SOUTHWEST AGAIN
  MONDAY AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS NEAR 35 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

&&

$$

AZZ105-109-110-139-310200-
/O.CON.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
153 PM MST SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...PORTIONS OF NORTH CENTRAL ARIZONA.

* TIMING...UNTIL 7 PM MST (8 PM MDT) TODAY.

* 20 FOOT WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  THIS AFTERNOON AND EARLY EVENING.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ116-117-310600-
/O.NEW.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
153 PM MST SUN MAR 30 2014

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...EASTERN MOGOLLON RIM AND WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
  MONDAY AFTERNOON AND EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$
400 
WWUS85 KFGZ 310158
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
658 PM MST SUN MAR 30 2014

AZZ107-108-111>115-138-140-311100-
/O.CAN.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
/O.CON.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
658 PM MST SUN MAR 30 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF NORTHERN ARIZONA... 

...RED FLAG WARNING FOR THIS EVENING IS CANCELLED FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING.

* TIMING...RED FLAG WARNING UNTIL 7 PM MST (8 PM MDT) TODAY. 
  FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ105-109-110-137-139-310300-
/O.CAN.KFGZ.FW.W.0002.000000T0000Z-140331T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
658 PM MST SUN MAR 30 2014

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING.

WIND SPEEDS WILL CONTINUE TO DECREASE AND WILL REMAIN BELOW
CRITICAL FIRE WEATHER THRESHOLDS THIS EVENING.

$$

AZZ116-117-311100-
/O.CON.KFGZ.FW.A.0002.140331T2000Z-140401T0200Z/
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
658 PM MST SUN MAR 30 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY ALONG THE MOGOLLON RIM...

* AFFECTED AREA...EASTERN MOGOLLON RIM AND WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE 
  MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 28, 9:00 PM MST, 6 hours 3 minutes earlier.

Area forecast discussion, Mar 28, 9:00 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST FRI MAR 28 2014

.SYNOPSIS...FAIR WEATHER IS FORECAST FOR NORTHERN ARIZONA THROUGH
SATURDAY. ON SUNDAY...A COLD FRONTAL PASSAGE WILL BRING VERY WINDY
CONDITIONS...WITH BLOWING DUST POSSIBLE ACROSS NORTHEAST ARIZONA
SUNDAY AFTERNOON. EXPECT A CHANCE OF SHOWERS NORTH OF INTERSTATE 40
AS WELL. EXPECT COOL TEMPERATURES AND WINDY WEATHER THROUGH THE
FIRST HALF OF NEXT WEEK. CHANCES FOR SHOWERS REMAIN IN THE FORECAST ON
SUNDAY AND NEXT WEEK WEDNESDAY.

&&

.DISCUSSION...CIRRUS CLOUDS CONTINUE TO STREAM OVER ARIZONA FROM
WEST TO EAST THIS EVENING AS THE NEXT PACIFIC STORM MOVES INTO THE
WESTERN UNITED STATES. THE EVENING FORECAST GRIDS LOOK GOOD WITH
MOSTLY DRY AND WINDY WEATHER CONDITIONS EXPECTED FOR SUNDAY.

BY SUNDAY MORNING...THE TIGHTEST PRESSURE GRADIENTS AND THE
STRONGEST WIND SPEEDS...WILL MOVE THROUGH ARIZONA. FOR SUNDAY
AFTERNOON...THE HIGHEST WIND POTENTIAL WITHIN THE ADVISORY AREA
APPEARS TO DEVELOP AHEAD OF THE FRONT OVER THE FOUR CORNERS REGION
FROM BLACK MESA EAST ACROSS THE CHINLE VALLEY TO THE CHUSKA
MOUNTAINS AND SOUTH TO SAINT JOHNS.

THE SUNDAY WIND ADVISORY AND FIRE WEATHER WATCH REMAIN IN EFFECT. NO
EVENING UPDATES ARE NEEDED. RESIDENTS IN THE WIND ADVISORY AREA ARE
URGED TO CLOSELY MONITOR OUR WEB PAGE AT WEATHER.GOV/FLAGSTAFF FOR
UPDATES ON THIS DEVELOPING WEATHER SYSTEM.

&&

.PREVIOUS DISCUSSION...FOR TONIGHT THROUGH SUNSET SATURDAY. HIGH
PRESSURE WILL CROSS AZ TONIGHT WITH WINDS ALOFT BECOMING
SOUTHWESTERLY BY SATURDAY AFTERNOON. BREEZY SOUTHWEST WINDS ARE
EXPECTED SATURDAY AFTERNOON. VARIABLE CIRRUS TO BE THE MAIN CLOUD
TYPE.

ON SUNDAY...A COLD FRONT WILL MOVE THROUGH NORTHERN ARIZONA. PROGS
AGAIN DEVELOP A STRONG LOW LEVEL WIND FIELD ACROSS THE NORTHLAND. AT
THIS TIME WE HAVE ISSUED A WIND ADVISORY FOR AREAS ALONG AND NORTH
OF THE MOGOLLON RIM...WITH SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH
AND GUSTS TO 55 MPH. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS
NORTHEAST AZ. THERE ARE SOME TIMING AND WIND SPEEDS DIFFERENCES BTWN
THE ECMWF AND GFS VS THE NAM...WITH THE NAM HAVING MUCH SLOWER
WINDS. THE NAM IS NOT BEING USED FOR SUNDAYS WIND FORECAST. ALL ARE
URGED TO MONITOR FUTURE FORECASTS FOR POSSIBLE HIGH WIND AND OR
BLOWING DUST WARNINGS. WE HAVE KEPT THE SLIGHT CHANCE OF SHOWERS
MAINLY NORTH OF FLAGSTAFF IN THE HIGHER ELEVATION AREAS...WITH
CLEARING FROM WEST TO EAST SUNDAY NIGHT.

A LONG WAVE TROUGH WILL DEVELOP ACROSS THE EASTERN PACIFIC AND
WESTERN STATES NEXT WEEK. EMBEDDED DISTURBANCES LOOK TO CROSS
ARIZONA TUESDAY NIGHT THROUGH WEDNESDAY AND AGAIN FRIDAY...WITH A
CHANCE OF SHOWERS FORECAST THESE DAYS. PROGS ARE COMING INTO BETTER
AGREEMENT WITH THE TUES/WEDS SYSTEM AND WILL CONTINUE TO MONITOR
THIS ONE. THURSDAY LOOKS DRY WITH WEST NORTHWEST FLOW ALOFT.

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WILL PREVAIL
THROUGH THE FORECAST PERIOD UNDER SCT MAINLY HIGH CLOUDS. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZ
ZONES 105-109>114-139-140.

WIND ADVISORY ON SUNDAY FROM 10 AM TO 7 PM MST FOR AZ ZONES
004>007-009>017-039-040.

&&

PUBLIC.........BOHLIN/DL
AVIATION.......BOHLIN

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 28, 12:05 PM MST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1205 PM MST FRI MAR 28 2014

AZZ004>018-037>040-291230-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1205 PM MST FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SUNDAY...A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM....WITH SOUTHWEST WINDS SUSTAINED AT 25
TO 35 MPH AND GUSTS TO 55 MPH. AREAS OF BLOWING DUST ARE EXPECTED
ACROSS MUCH OF NORTHEAST ARIZONA WITH REDUCED VISIBILITIES POSSIBLE.
SEE PHXNPWFGZ FOR MORE DETAILS.

LOW RELATIVE HUMIDITIES ARE EXPECTED SUNDAY AND IN COMBINATION
WITH STRONG WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS
ACROSS NORTHEASTERN ARIZONA. A FIRE WEATHER WATCH IS IN EFFECT
FOR MUCH OF NORTHEAST ARIZONA...SEE PHXRFWFGZ FOR DETAILS.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:02 PM MSTDust Storm WarningFGZApache, Navajo29 hr
Mar 29, 2:02 PM MSTBlowing Dust AdvisoryFGZApache, Coconino, Navajo29 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.